Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Feb 3, 2016, 3:14 PM EST for 4 counties in North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2016, 3:14 PM EST (20:14 UTC)
- Expired
- Feb 3, 2016, 4:00 PM EST
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Granville County, NC, Vance County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 411 m²/s²
- 0-3 km storm-relative helicity
- 494 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144
WUUS52 KRAH 032014
SVRRAH
NCC069-077-181-183-032100-
/O.NEW.KRAH.SV.W.0002.160203T2014Z-160203T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
314 PM EST WED FEB 3 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN VANCE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 400 PM EST
* AT 314 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
WAS LOCATED OVER CREEDMOOR...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...HENDERSON...CREEDMOOR...LOUISBURG...WAKE FOREST...
BUTNER...ZEBULON...FRANKLINTON...KITTRELL AND BUNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3629 7829 3627 7831 3624 7813 3621 7811
3620 7801 3581 7827 3590 7879 3592 7878
3592 7876 3595 7873 3601 7870 3603 7873
3621 7876 3634 7842
TIME...MOT...LOC 2014Z 254DEG 30KT 3609 7866
$$
222 follow-up statements
536
WWUS52 KRAH 032028
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
328 PM EST WED FEB 3 2016
NCC069-077-181-183-032100-
/O.CON.KRAH.SV.W.0002.000000T0000Z-160203T2100Z/
FRANKLIN NC-VANCE NC-GRANVILLE NC-WAKE NC-
328 PM EST WED FEB 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST
FOR FRANKLIN...SOUTHERN VANCE...SOUTHEASTERN GRANVILLE AND
NORTHEASTERN WAKE COUNTIES...
AT 328 PM EST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED NEAR FRANKLINTON...OR 9 MILES EAST OF
CREEDMOOR...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...HENDERSON...LOUISBURG...WAKE FOREST...ZEBULON...
FRANKLINTON...KITTRELL...BUNN...ROLESVILLE AND YOUNGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3629 7829 3627 7831 3624 7813 3621 7811
3620 7801 3581 7827 3590 7878 3596 7871
3601 7868 3608 7864 3615 7862 3626 7863
3634 7842
TIME...MOT...LOC 2028Z 254DEG 30KT 3612 7852
$$
22896
WWUS52 KRAH 032051
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EST WED FEB 3 2016
NCC069-077-181-183-032101-
/O.EXP.KRAH.SV.W.0002.000000T0000Z-160203T2100Z/
FRANKLIN NC-VANCE NC-GRANVILLE NC-WAKE NC-
351 PM EST WED FEB 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN...SOUTHERN VANCE...
SOUTHEASTERN GRANVILLE AND NORTHEASTERN WAKE COUNTIES WILL EXPIRE AT
400 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3629 7829 3627 7831 3624 7813 3621 7811
3620 7801 3581 7827 3590 7878 3596 7871
3601 7868 3608 7864 3615 7862 3626 7863
3634 7842
TIME...MOT...LOC 2050Z 254DEG 30KT 3612 7852
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 3:13 PM EST, 1 minute earlier.
Area forecast discussion, Feb 3, 3:13 PM EST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 313 PM EST WED FEB 03 2016 .SYNOPSIS...A COLD FRONT WILL APPROACH THE CAROLINAS FROM THE WEST THIS AFTERNOON...CROSS THE REGION TONIGHT...THEN STALL ALONG THE COAST ON THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1245 PM WEDNESDAY... TEMPERATURES: EXPECT HIGHS IN THE MID/UPPER 60S TO LOWER 70S... COOLEST NW PIEDMONT AND WARMEST SE COASTAL PLAIN...WITH TEMPS LARGELY DRIVE BY GUSTY SOUTHEAST FLOW (WARM ADVECTION EMANATING FROM THE ATLANTIC). LOWS TONIGHT WILL BE DRIVEN BY NOCTURNAL COOLING AND EVAP COOLING ASSOC/W WIDESPREAD PRECIPITATION IN MOST LOCATIONS... EXCEPT IN THE NW PIEDMONT WHERE COLD ADVECTION SHOULD CONTRIBUTE PRIOR TO SUNRISE THU AS THE ACTUAL COLD FRONT FINALLY PROGRESSES EAST OF THE MOUNTAINS. LOWS WILL RANGE FROM THE MID/UPPER 40S NW TO MID/UPPER 50S SE. PRECIPITATION: ASIDE FROM OCCASIONAL SHOWERS ASSOCIATED WITH WARM ADVECTION THIS MORNING AS THE 925 MB WARM FRONT LIFTS NORTHWARD INTO VA...PRIMARILY IN THE WESTERN PIEDMONT...DRY CONDITIONS SHOULD OTHERWISE PREVAIL THROUGH EARLY AFTERNOON AS THE SHALLOW NOCTURNAL INVERSION (ENHANCED BY LOW-LEVEL WARM ADVECTION OVERNIGHT) OVER CENTRAL NC IS RAPIDLY SUPPLANTED BY A HOMOGENEOUS WARM SECTOR...AS ALREADY EVIDENCED BY GUSTY SOUTH WINDS AND EROSION OF FOG/LOW CEILINGS PER 15Z OBSERVATIONS. THE SW-NE ORIENTED LINE OF CONVECTION CURRENTLY UPSTREAM OF THE REGION HAS OUTRUN LOW-LEVEL FORCING ATTENDANT THE COLD FRONT PROGRESSING EAST TOWARD THE MOUNTAINS... EFFECTIVELY STRANDING ITSELF (TEMPORARILY) IN DEEP SOUTHWEST (LINE- PARALLEL) FLOW ALOFT OVER THE SOUTHERN APPALACHIANS WHERE RICH MOISTURE ADVECTION AND OROGRAPHIC ASCENT ON THE EASTERN SLOPES OF THE APPALACHIANS HAVE AIDED IN MAINTAINING IT. EXPECT THIS FEATURE TO RESUME PROGRESSING TO THE EAST THIS AFTERNOON AS THE LOW-LEVEL TROUGH PREVIOUSLY LEFT BEHIND 'CATCHES UP' AND BEGINS TO SHIFT THE FOCUS FOR ADDITIONAL DEVELOPMENT (SFC-92 MB CONVERGENCE) INTO THE FOOTHILLS AND WESTERN PIEDMONT BETWEEN 18-21Z...THE HWY 1 CORRIDOR BETWEEN 21-00Z...AND THE COASTAL PLAIN AFTER 00Z. HAZARDOUS WEATHER: THE SPC INDICATES A MARGINAL RISK OF SEVERE STORMS OVER CENTRAL NC TODAY. DESPITE AN UNSEASONAL RICH AIRMASS /WARM SECTOR/ CHARACTERIZED BY DEWPOINTS IN THE LOW TO MID 60S... PERVASIVE CLOUD COVER AND DEEP MOISTURE /MOIST ADIABATIC LAPSE RATES/ WILL SIGNIFICANTLY HAMPER DIURNAL DESTABILIZATION... LIMITING MLCAPE TO 250-500 J/KG AT BEST (IN SOUTH/SE)...THOUGH MORE LIKELY IN THE 100-250 J/KG RANGE. WITH UPPER LEVEL FORCING LARGELY ABSENT ASIDE FROM SMALL AMPLITUDE WAVES /TRANSIENT DPVA/ IN SW FLOW ALOFT...FORCING FOR ASCENT WILL BE CONFINED TO WEAK/SHALLOW CONVERGENCE ASSOC/W THE PRE-FRONTAL TROUGH OR MESOSCALE BAROCLINIC ZONE (INTERFACE BETWEEN THE SLOW MOVING CONVECTIVE LINE AND ADJACENT WARM SECTOR). GIVEN MARGINAL THERMODYNAMICS...LITTLE IN THE WAY OF UPPER FORCING /DPVA/ (NO SIG. LAYER-LIFTING)...WEAK/SHALLOW LOW- LEVEL FORCING...LINE-PARALLEL ENVIRONMENTAL FLOW...AND WEAK DCAPE...FEW FACTORS REMAIN TO SUPPORT ORGANIZED SEVERE WEATHER IN CENTRAL NC THIS AFT/EVE. OF THOSE FEW...THE 50 KT SOUTHERLY LOW- LEVEL JET IN ADVANCE OF THE FRONT IS PROBABLY THE MOST IMPORTANT ONE...ESP WHEN DOWNWARD MOMENTUM TRANSPORT NEED ONLY TO OCCUR FROM ~2500 FT AGL TO THE GROUND. CHARLOTTE RECENTLY REPORTED A 42 KNOT (48 MPH) SUB-SEVERE WIND GUST (KNOCKING DOWN SEVERAL TREES) WITHIN A NARROW CONVECTIVE LINE ALONG THE LEADING EDGE OF THE SW-NE ORIENTED BAND OF PRECIP PROGRESSING EAST TOWARD CENTRAL NC...AND SPORADIC GUSTS OF SIMILAR MAGNITUDE (ALONG WITH A FEW DOWNED TREES) WILL BE POSSIBLE IN ASSOC/W THE DEEPER UPDRAFTS (20+ KFT)... PRIMARILY SOUTH OF HWY 64. HEAVY RAINFALL AND ISOLD FLASH FLOODING WILL ALSO BE POSSIBLE...PRIMARILY IN URBAN AREAS...GIVEN ENVIRONMENTAL CONDITIONS FAVORING HEAVY SLOW-MOVING PRECIP (I.E. TRAINING CONVECTION). -VINCENT && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 310 PM WEDNESDAY... PRECIP SHOULD BE ONGOING TO START THE DAY ON THURSDAY AS THE COLD FRONT SLOWLY INCHES TO THE EAST. THE FRONT WILL NOT COMPLETELY CLEAR THE AREA UNTIL EARLY FRIDAY MORNING WHEN A KICKER WAVE MOVES THROUGH THE REGION. IN FACT IT LOOKS LIKE PRECIP MAY HOLD ON SLIGHTLY LONGER INTO FRIDAY MORNING AS SEVERAL WAVES OF LOW PRESSURE TRACK ALONG THE FRONT FURTHER SLOWING DOWN ITS EASTWARD PROGRESSION. WITH THIS IN MIND...PRECIP CHANCES WILL REMAIN ACROSS THE ENTIRE AREA DURING THE DAY ON THURSDAY...ALTHOUGH THE BEST CHANCES AND HIGHEST QPF VALUES WILL BE ACROSS THE EAST. RAIN CHANCES WILL THEN SLOWLY DIMINISH FROM WEST TO EAST THROUGHOUT THE NIGHT ON THURSDAY...BUT PORTIONS OF THE NORTHEASTERN/EASTERN HALF OF THE FORECAST AREA WILL LIKELY SEE RAIN INTO THE FIRST HALF OF FRIDAY MORNING. RAIN WILL FINALLY MOVE OUT OF THE BY LATE FRIDAY MORNING/EARLY AFTERNOON AS THE FRONT IS PUSHED OFFSHORE. COOLER AIR WILL MOVE IN WITH THE FRONT...WITH HIGHS IN THE 50S/LOWER 60S ON THURSDAY AND EVEN COOLER BY FRIDAY ONCE THE FRONT FINALLY PUSHES WELL OFFSHORE AND HIGH PRESSURE BUILDS OVER THE REGION. HIGH TEMPS SHOULD BE IN THE 40S/LOW 50S... WITH OVERNIGHT LOWS IN THE 20S/LOWER 30S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 310 PM WEDNESDAY... PRECIP WILL LIKELY RETURN TO THE REGION BY SATURDAY NIGHT INTO SUNDAY (CONSIDERABLY EARLIER THAN PREVIOUS RUNS) AS A DEEP UPPER LEVEL TROUGH DIGS INTO THE SOUTHEAST US AND INDUCES A LOW PRESSURE SYSTEM THAT WILL MOVES UP THE COAST. MODELS HAVE COME INTO SOMEWHAT BETTER AGREEMENT...THUS CONFIDENCE (IN AT LEAST PRECIP COVERAGE) IS SLOWLY INCREASING. PRECIP SHOULD MOVE BACK INTO THE EASTERN PORTIONS OF THE FORECAST AREA SATURDAY NIGHT AND PERSIST THROUGH LATE SUNDAY. WHERE LOWER CONFIDENCE EXISTS IS WHETHER OR NOT P-TYPE WILL BE AN ISSUE. AT THIS TIME...GIVEN THE LOW LEVEL THICKNESS PROFILES...WILL INTRODUCE RAIN AND/OR SNOW AT BOTH THE ONSET LATE SATURDAY NIGHT/EARLY SUNDAY AND THEN AGAIN AS IT PULLS OUT SUNDAY NIGHT. ANOTHER EVEN DEEPER UPPER LEVEL TROUGH WILL DIG DOWN INTO THE EASTERN CONUS DURING THE REMAINDER OF THE PERIOD. THIS WILL BRING DOWN SOME ARCTIC AIR OUT OF CANADA...WITH THE AREA SEEING HIGHS IN THE 30S AND 40S AND LOWS IN THE 20S. CONFIDENCE IS VERY LOW WITH RESPECT TO HOW THIS WILL ULTIMATELY EVOLVE...THEREFORE WILL NOT PUT A LOT OF DETAIL IN THE PRECIP FORECAST. HOWEVER...GIVEN THE ARCTIC AIR THAT WILL BE IN PLACE...P-TYPE ISSUES COULD POTENTIALLY BECOME A PROBLEM FOR NEXT WEEK. STAY TUNED. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 100 PM WEDNESDAY... 24-HR TAF PERIOD: ADVERSE AVIATION CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGH THE MAJORITY OF THE TAF PERIOD IN ASSOC/W A LINE OF CONVECTION IN ADVANCE OF AN APPROACHING COLD FRONT. HAZARDS INCLUDE NON-CONVECTIVE SOUTHERLY WINDS OF 15G30KT THIS AFTERNOON... AND A PRE-FRONTAL LINE OF CONVECTION WITH IFR/MVFR CEILINGS/VISBYS AND A POTENTIAL FOR SPORADIC CONVECTIVE WIND GUSTS UP TO 35-45 KNOTS THIS AFTERNOON AND EVENING. CONDITIONS MAY BEGIN TO IMPROVE AT TRIAD TERMINALS BETWEEN 06-12Z AS WINDS SHIFT TO THE NORTHWEST AT 5-10 KT AND A DRIER AIRMASS SLOWLY ADVECTS INTO WESTERN NC IN THE WAKE OF THE COLD FRONT. AT EASTERN TERMINALS...THE FRONTAL PASSAGE WILL OCCUR MUCH LATER...ESP AT FAY/RWI. EXPECT ADVERSE CONDITIONS IN SOME FORM TO PERSIST THROUGH THE NIGHT AT RDU...AND INTO THURSDAY AT THE FAY/RWI TERMINALS WHERE THE FRONT WILL SLOW IN PROGRESS AND PERHAPS TEMPORARILY STALL. LOOKING AHEAD: FORECAST CONFIDENCE DECREASES DRAMATICALLY THU-MON. IT IS POSSIBLE THAT SUB-VFR CONDITIONS PERSIST AT EASTERN TERMINALS THROUGH THE DAY FRIDAY...FOLLOWED BY A SHORT PERIOD OF VFR CONDITIONS EVERYWHERE ON SAT. SIGNIFICANT ADVERSE CONDITIONS WILL BE POSSIBLE SUNDAY INTO EARLY NEXT WEEK...THOUGH UNCERTAINTY IS MUCH HIGHER THAN TYPICAL...EVEN FOR THAT RANGE IN THE FORECAST. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...KRD LONG TERM...KRD AVIATION...VINCENT
Hazardous weather outlook, Feb 3, 5:19 AM EST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 519 AM EST WED FEB 3 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-041015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 519 AM EST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PERIODS OF MODERATE TO BRIEFLY HEAVY RAIN ARE POSSIBLE THIS AFTERNOON AND EVENING. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED... WITH LOCALLY HIGHER AMOUNTS ESPECIALLY ALONG AND EAST OF HIGHWAY 1. THIS COULD LEAD TO MINOR FLOODING OF STREETS AND POOR DRAINAGE AREAS... AS WELL AS RISES ON AREA CREEKS AND STREAMS. ALSO... A FEW THUNDERSTORMS ARE EXPECTED TODAY... MAINLY IN THE AFTERNOON THROUGH EARLY EVENING. A STORM OR TWO MAY MAY APPROACH SEVERE LIMITS... PRODUCING LOCALLY STRONG WIND GUSTS OVER 45 MPH... CAPABLE OF KNOCKING DOWN TREE LIMBS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. GIH
In the hours before
Local storm report, Feb 3, 1:54 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
154 PM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 2 W ASHEBORO 35.72N 79.85W
02/03/2016 RANDOLPH NC 911 CALL CENTER
TREE DOWN IN THE ROAD ON U.S. 64 WEST.
&&
EVENT NUMBER RAH1600224
BLAESSpecial weather statement, Feb 3, 2:12 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
212 PM EST WED FEB 3 2016
NCZ007-008-023>025-039>041-076-032030-
WAKE NC-RANDOLPH NC-PERSON NC-DURHAM NC-ORANGE NC-LEE NC-ALAMANCE NC-
CHATHAM NC-GRANVILLE NC-
212 PM EST WED FEB 3 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF WESTERN
WAKE...SOUTHEASTERN RANDOLPH...PERSON...DURHAM...ORANGE...NORTHERN
LEE...ALAMANCE...CHATHAM AND GRANVILLE COUNTIES UNTIL 330 PM EST...
AT 208 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH OF
BURLINGTON TO 9 MILES NORTHEAST OF SILER CITY TO NEAR TROY...AND
MOVING NORTHEAST AT 55 MPH.
WIND GUSTS OF 35 TO 45 MPH WILL BE POSSIBLE AHEAD OF THESE
STORMS...WITH STRONGER WIND GUSTS OF UP TO 50 TO 55 MPH IN THESE
STORMS. SPORADIC DOWNED TREES WILL ALSO BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...BURLINGTON...SANFORD...
GRAHAM...ROXBORO...HILLSBOROUGH AND CREEDMOOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3654 7859 3585 7866 3552 7897 3551 7977
3581 7946 3625 7941 3624 7915 3654 7913
TIME...MOT...LOC 1908Z 235DEG 46KT 3622 7935 3586 7939 3545 7988
22Local storm report, Feb 3, 2:19 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
219 PM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 1 W RAMSEUR 35.73N 79.67W
02/03/2016 RANDOLPH NC EMERGENCY MNGR
TREE DOWN ON POWERLINES AT 5900 BLOCK OF HIGHWAY 64
WEST. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER RAH1600225
BLAESLocal storm report, Feb 3, 2:25 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
225 PM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 4 SSE TRINITY 35.83N 79.98W
02/03/2016 RANDOLPH NC 911 CALL CENTER
TREE DOWN ON A HOUSE ON MOUNTAIN VIEW STREET. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER RAH1600226
BLAESLocal storm report, Feb 3, 2:28 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
228 PM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 4 SSE TRINITY 35.83N 79.98W
02/03/2016 RANDOLPH NC EMERGENCY MNGR
TREE DOWN ON A HOUSE AT 3200 BLOCK OF MOUNTAINVIEW
STREET.
&&
CORRECTED EVENT TIME...REMARKS...SOURCE
EVENT NUMBER RAH1600226
BLAESSpecial weather statement, Feb 3, 2:58 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EST WED FEB 3 2016
NCZ075>077-084>086-088-032100-
SCOTLAND NC-CUMBERLAND NC-RICHMOND NC-LEE NC-HOKE NC-MOORE NC-
HARNETT NC-
258 PM EST WED FEB 3 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHEASTERN SCOTLAND...NORTHWESTERN CUMBERLAND...CENTRAL RICHMOND...
LEE...HOKE...MOORE AND HARNETT COUNTIES UNTIL 400 PM EST...
AT 257 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF GOLDSTON TO NEAR ROCKINGHAM...AND MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SANFORD...SOUTHERN PINES...ROCKINGHAM...RAEFORD...LILLINGTON...
CARTHAGE...FORT BRAGG...PINEHURST...HAMLET AND ABERDEEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3483 7935 3491 7985 3500 7989 3517 7971
3516 7962 3522 7966 3552 7937 3555 7903
3552 7897 3557 7893 3557 7887 3552 7872
3483 7919
TIME...MOT...LOC 1957Z 258DEG 44KT 3548 7936 3501 7983
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 12:40 PM EST | Special Weather Statement | RAH | Montgomery, Stanly | 35 min |
| Feb 3, 1:00 PM EST | Special Weather Statement | RAH | Randolph | 60 min |
| Feb 3, 1:15 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Moore, Randolph, Stanly | 45 min |
| Feb 3, 1:41 PM EST | Special Weather Statement | RAH | Alamance, Guilford, Orange, Person | 64 min |
| Feb 3, 1:45 PM EST | Areal Flood Advisory | RAH | Guilford | 2 hr |
| Feb 3, 2:12 PM EST | Special Weather Statement | RAH | Alamance, Chatham, Durham, Granville, Orange, Person | 78 min |
| Feb 3, 2:58 PM EST | Special Weather Statement | RAH | Harnett, Hoke, Lee, Moore, Richmond | 62 min |
| Feb 3, 3:41 PM EST | Areal Flood Advisory | RAH | Wake | 3 hr |
| Feb 3, 3:53 PM EST | Special Weather Statement | RAH | Harnett, Hoke, Johnston, Nash, Scotland | 37 min |
| Feb 3, 3:58 PM EST | Special Weather Statement | RAH | Franklin, Halifax, Warren | 62 min |
| Feb 3, 4:06 PM EST | Areal Flood Advisory | RAH | Harnett, Johnston, Wilson | 3 hr |
| Feb 3, 4:14 PM EST | Areal Flood Advisory | RAH | Franklin, Halifax, Nash, Warren | 3 hr |
| Feb 3, 4:24 PM EST | Special Weather Statement | RAH | Cumberland, Edgecombe, Johnston, Nash, Wilson | 36 min |
| Feb 3, 5:03 PM EST | Special Weather Statement | RAH | Edgecombe, Sampson, Wayne, Wilson | 42 min |
| Feb 3, 5:16 PM EST | Areal Flood Advisory | RAH | Cumberland, Hoke, Sampson, Wayne | 3 hr |
| Feb 3, 5:46 PM EST | Special Weather Statement | RAH | Sampson, Wayne | 59 min |
| Feb 3, 6:41 PM EST | Special Weather Statement | RAH | Sampson | 34 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.